Arkansas, 2005Flash Flood and Hail in Arkansas, July 4, 2005
July 4, 2005 · NWS MEG · 20 events in 8 counties and zones
13 thunderstorm wind, 5 hail, 1 lightning, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $133,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 4, 1:18 PM CST, 42 minutes earlier.
Area forecast discussion, Jul 4, 1:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT MON JUL 4 2005
.DISCUSSION...
A COUPLE AREAS OF CONVECTION TO DEAL WITH THIS AFTERNOON. FIRST
BATCH DEVELOPED ACRS NE MS IN RESPONSE TO A WEAK SHORTWAVE AND
SOME SFC CONVERGENCE IN AN AREA OF STRONG INSTABILITY WITH CAPES
AROUND 3000 J/KG. A FEW OF THESE STORMS HAVE BEEN SEVERE WITH PENNY
SIZE HAIL AND DAMAGING WIND. THIS STORMS WILL GRADUALLY WEAKEN BY
EVENING.
THE NEXT AREA OF CONCERN IS NE AR AND THE MO BOOTHEEL. AN OLD
OUTFLOW BOUNDARY THAT WAS GENERATED BY AN MCS EARLIER TODAY IS
MOVING INTO NE AR ATTM. THE AIRMASS ACRS NE AR HAS DESTABILIZED
RAPIDLY THIS AFTN AS HIGH DEWPOINTS...73 AT JBR... HAVE SURGED NORTH
AND TEMPS HAVE BUMPED TEMPS INTO THE MID 90S. THE LATEST LAPS
ANALYSIS INDICATES CAPES GREATER THAN 4000 J/KG. MEANWHILE A DECENT
SHORTWAVE WAS MOVING ACRS MO WITH SOME STRONGER MID LEVEL WINDS.
STORMS HAVE ALREADY STARTED TO DEVELOP ALONG THE OUTFLOW BOUNDARY
AND WITH NO CAP ACRS NE AR EXPECT THIS TREND TO CONTINUE INTO THE
EVENING HOURS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM
ACRS NE AR AND THE MO BOOTHEEL. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.
THE COLD FRONT WILL PUSH INTO THE AREA LATER TONIGHT SO MORE
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. SEVERE POTENTIAL WL
DIMINISH SOME AS THE EVENING WEARS AND SFC HEATING WINDS DOWN. SFC
FRONT WL BE STALLED ACRS THE REGION ON TUESDAY. WL BUMP UP POPS A
LITTLE...TO 50 PERCENT...ACRS THE SRN 2/3RDS OF THE AREA WITH HIGH
TEMPS A LITTLE COOLER DUE TO CLOUDS AND PRECIP.
WL BEGIN TO TAPER POPS FROM NORTH TO SOUTH ON TUESDAY NIGHT AS THE
FRONT SLOWLY PUSHES SOUTHWARD. THE FRONT SHOULD BE LOCATED NEAR THE
SRN EDGE OF THE FORECAST AREA BY 12Z WED. WL GO WITH A DRY FORECAST
ACRS NRN HALF WED AND WED NIGHT WITH SMALL POPS ACRS NRN MS WITH
WEAK FRONT IN THE AREA.
BY THU GFS DEPICTS A SFC WAVE DEVELOPING ALONG THE FRONT HELPING TO
DRAG THE FRONT SOUTH OF THE AREA AND SFC HIGH PRESSURE BUILDING OVER
THE AREA. THIS SOLUTION SEEMS REASONABLE AND HAS SHOWN SOME
CONSISTENCY OVER THE PAST FEW MODELS RUN. EXPECT DRY AND SEASONABLY
WARM WEATHER THU THROUGH THE WEEKEND.
.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
SJM
Hazardous weather outlook, Jul 4, 12:00 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT MON JUL 4 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
100 PM CDT MON JUL 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF
THE MID SOUTH...MAINLY ALONG AND WEST OF A LINE FROM PARIS TENNESSEE
TO CLARKSDALE MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL DEVELOP
ALONG A COLD FRONT LATE THIS AFTERNOON AND TONIGHT AS IT MOVES
THROUGH THE AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH
DAMAGING WINDS AND HAIL AS THE MAIN THREATS.
HEAT INDEX READINGS WILL CLIMB TO NEAR DANGEROUS LEVELS OF 105
DEGREES ACROSS A PORTION OF EAST ARKANSAS AND NORTHWEST MISSISSIPPI.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
SJM
In the hours before
Local storm report, Jul 4, 12:36 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS FIRE DEPT/RESCUE
TREE REPORTED DOWN ON EGYPT ROAD
&&
JFBLocal storm report, Jul 4, 12:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
149 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS FIRE DEPT/RESCUE
TREE REPORTED DOWN ON EGYPT ROAD
0131 PM BLIZZARD OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS LAW ENFORCEMENT
TREE DOWN
&&
JRALocal storm report, Jul 4, 12:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS FIRE DEPT/RESCUE
TREE REPORTED DOWN ON EGYPT ROAD
0131 PM TSTM WND DMG OKOLONA 34.01N 88.75W
07/04/2005 CHICKASAW MS LAW ENFORCEMENT
TREE DOWN
0140 PM TSTM WND DMG NETTLETON 34.09N 88.62W
07/04/2005 MONROE MS AMATEUR RADIO
LIMBS AND METAL DEBRIS DOWN ON MAIN STREET
&&
JRAEvent by event
13 thunderstorm wind, 5 hail, 1 lightning, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Randolph
- When
- July 4, 2:00 PM CST to 2:05 PM CST
- Where
- Randolph County, Pocahontas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.033, -90.767
Two trees were blown down on top of a house.
Thunderstorm Wind, Randolph
- When
- July 4, 3:06 PM CST to 3:15 PM CST
- Where
- Randolph County, 2 mi NW of Pocahontas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.233, -90.333
Several trees were knocked down.
Thunderstorm Wind, Randolph
- When
- July 4, 3:25 PM CST to 3:30 PM CST
- Where
- Randolph County, Pocahontas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.267, -90.467
Some power lines were blown down.
Thunderstorm Wind, Randolph
- When
- July 4, 3:45 PM CST to 3:50 PM CST
- Where
- Randolph County, Pocahontas
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.267, -90.967
Radio station KPOC had part of the roof damaged. Several buildings along Highway 67 had significant structural damage. Several large trees and power lines were knocked down. Some of the trees fell on some houses. Some of the down trees caused some gas lines to rupture.
Thunderstorm Wind, Randolph
- When
- July 4, 4:00 PM CST to 4:05 PM CST
- Where
- Randolph County, Maynard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.283, -91.000
A few trees were knocked down.
Thunderstorm Wind, Clay
- When
- July 4, 4:00 PM CST to 4:05 PM CST
- Where
- Clay County, Piggott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.267, -90.967
Several power lines were blown down.
Thunderstorm Wind, Lawrence
- When
- July 4, 4:05 PM CST to 4:10 PM CST
- Where
- Lawrence County, Black Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.267, -90.967
Three power poles were knocked down.
Thunderstorm Wind, Clay
- When
- July 4, 4:15 PM CST to 4:20 PM CST
- Where
- Clay County, Piggott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.417, -90.900
Some power lines were blown down.
Thunderstorm Wind, Greene
- When
- July 4, 4:40 PM CST to 4:45 PM CST
- Where
- Greene County, Paragould
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.383, -90.183
At least one home had some roof damage. Several trees were knocked down.
Thunderstorm Wind, Craighead
- When
- July 4, 5:05 PM CST to 5:10 PM CST
- Where
- Craighead County, Jonesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -91.100
Several power lines and power poles were knocked down.
Lightning, Craighead
- When
- July 4, 5:05 PM CST to 5:10 PM CST
- Where
- Craighead County, Jonesboro
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.383, -90.183
Two homes were damaged by fires started by lightning.
Flash Flood, Craighead
- When
- July 4, 5:06 PM CST to 7:00 PM CST
- Where
- Craighead County, Jonesboro
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.833, -90.700
Several roads in Jonesboro were flooded.
Hail, Cross
- When
- July 4, 5:30 PM CST to 5:35 PM CST
- Where
- Cross County, 1 mi E of Hickory Ridge
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -90.483
Hail, St. Francis
- When
- July 4, 7:00 PM CST to 7:05 PM CST
- Where
- St. Francis County, Caldwell
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.022, -90.748 (the zone’s center; the record gives no point)
Hail, Crittenden
- When
- July 4, 7:15 PM CST to 7:20 PM CST
- Where
- Crittenden County, Earle
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.067, -90.683
Thunderstorm Wind, St. Francis
- When
- July 4, 7:20 PM CST to 7:25 PM CST
- Where
- St. Francis County, Caldwell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.400, -90.983
A large tree limb blew through a mobile home.
Thunderstorm Wind, Crittenden
- When
- July 4, 7:35 PM CST to 7:40 PM CST
- Where
- Crittenden County, West Memphis
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.833, -90.700
A fireworks stand was destroyed.
Hail, St. Francis
- When
- July 4, 7:50 PM CST to 7:55 PM CST
- Where
- St. Francis County, 3 mi N of Widener
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.067, -90.800
Thunderstorm Wind, St. Francis
- When
- July 4, 8:45 PM CST to 8:50 PM CST
- Where
- St. Francis County, 1 mi N of Forrest City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.067, -90.800
A couple of trees and power poles were blown down.
Hail, Crittenden
- When
- July 4, 9:00 PM CST to 9:05 PM CST
- Where
- Crittenden County, Crawfordsville
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.150, -90.183
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, July 4, 2005$4.0 million · 1 in hail · 3 events
- Lightning Strike in Florida, July 4, 2005$4.0 million · 1 event
- Hail and Lightning Strike in Wisconsin, July 4, 2005$500,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in Texas, July 4, 2005$76,000 · 1.5 in hail · 12 events
- Damaging Winds in Mississippi, July 4, 2005$41,000 · 55 kt wind · 4 events
- Damaging Wind in Alabama, July 4, 2005$37,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, July 4, 2005$35,000 · 60 kt wind · 1 event
- Damaging Winds in Michigan, July 4, 2005$30,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 4, 20051 in hail · 25 events
- Hail and Damaging Winds in Texas, July 4, 2005$19,000 · 1.75 in hail · 9 events
- Damaging Winds in Missouri, July 4, 2005$20,000 · 55 kt wind · 2 events
- Flash Flood in North Carolina, July 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465839, 5465840, 5465841, 5464784, 5464785, 5464786, 5464787, 5464788, 5464789, 5464790, 5464791, 5464793, 5464792, 5464794, 5465432, 5464795, 5464796, 5464797, 5465076, 5465431.